zbMATH — the first resource for mathematics

Krein’s formula and one-dimensional multiple-well. (English) Zbl 0562.47002
The article is the first of a series concerning two problems for one- dimensional Schrödinger operators and their classical limits (as Planck’s constant \(\hslash \to 0)\). The first is the behaviour of discrete eigenvalues in the classical limit for multiple-well potentials; the second is the so-called shape resonance problem. This paper is mainly concerned with the first problem. It is shown that all discrete eigenvalues possess asymptotic expansions in powers of \(\hslash\) when \(\hslash \to 0\), and a formula for the coefficients is given. The multiple-well problem is considered by using Dirichlet (Neumann) boundary conditions to separate the wells and then removing the boundary conditions by a finite rank perturbation (Krein’s formula). Also use is made of the exponential decay of eigenvectors. These methods are developed in this article.
Reviewer: J.R.L.Webb

47A10 Spectrum, resolvent
35J10 Schrödinger operator, Schrödinger equation
81Q15 Perturbation theories for operators and differential equations in quantum theory
Full Text: DOI
[1] Akhiezer, N.I; Glazman, I.M, Theory of linear operators in Hilbert space, (1961), Ungar New York · Zbl 0098.30702
[2] {\scE. Brezin, G. Parisi, and J. Zinn-Justin}, Perturbation theory at large orders for a potential with degenerate minima, Phys. Rev. D{\bf16} (XXX), 408-412.
[3] Coleman, S, The use of instantons, (), 805-916
[4] Combes, J.M, Asymptotic expansion for quantum mechanical bound state energies near the classical limit, (), 23-38
[5] Combes, J.M; Seiler, R, Regularity and asymptotic properties of the discrete spectrum of electronic Hamiltonians, Internat. J. quantum chem., 14, 213, (1978)
[6] Combes, J.M; Duclos, P; Seiler, R, The Born Oppenheimer approximation, (), 185-212
[7] Duclos, P, Propriétés spectrales des hamiltoniens de Born et Oppenheimer, ()
[8] {\scP. Duclos}, Thèse de Doctorat d’État, en préparation.
[9] Dunford, N; Schwartz, J.T, Linear operators, part II, (1963), Interscience New York
[10] Ginibre, J, Some applications of functional integration in statistical mechanics, (), 327-427
[11] Harrel, E.M, Double wells, Comm. math. phys., 75, 239-261, (1980) · Zbl 0445.35036
[12] {\scG. Jona-Lasinio, F. Martinelli, and E. Scoppola}, New approach to the semiclassical limit of quantum mechanics. I. Multiple tunnelings in one dimension. · Zbl 0483.60094
[13] Kato, T, Perturbation theory for linear operators, (1966), Springer-Verlag Berlin/New York · Zbl 0148.12601
[14] Nehari, Z, Conformal mapping, (1952), Mc Graw-Hill New York · Zbl 0048.31503
[15] O’Connor, A, Exponential decay of bound state wave functions, Comm. math. phys., 34, 251-270, (1973)
[16] Protter, M.H; Weinberger, H.F, Maximum principles in differential equations, (1967), Prentice-Hall Englewood Cliffs, n.g. · Zbl 0153.13602
[17] Reed, M; Simon, B, T. IV. analysis, (1978), Academic Press New York
[18] Simon, B, Pointwise bounds on eigenfunctions and wave packets in N-body quantum systems. III, Trans. amer. math. soc., 208, 317-329, (1975) · Zbl 0305.35078
[19] Stenger, W; Weinstein, A, Methods of intermediate problems for eigenvalues, (1972), Academic Press New York · Zbl 0291.49034
[20] Stone, M.H, Linear transformations in Hilbert space and their applications to analysis, (), Providence, R. I. · Zbl 0118.29903
[21] Combes, J.M; Duclos, P; Seiler, R, Krein’s formula and one-dimensional multiple-well, Preprint CPT-82/P.1365, (January 1982)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.